Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Had medical abortion done. Why am I having diarrhea, abdominal pain and vaginal discharge?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11730 Questions
i am a 24 yr old girl , i had a medical abortion at 6 march 2013 last month. i had all my blood test done prior and it was normal. i had also undergone a pelvic usg and i was 5 weeks pregnant. after 2 weeks from abortion i had a pelvic usg done and doctor reassured it was done and my uterus was empty.i strted bleeding on 21st march 2013 and doctor said she's not sure but could be my periods (bleeding started 1 day after i was assured uterus empty). yesterday 03 april 2013 about after 30 days , i am having right side lower abdominal pain travelling downwards to vagina and diarhea all day and discharge from vagina. the discharge is not smelly but its continusly coming like a string .today i woke up with hardly 2 hours sleep and had 3 episodes of diarrhea in one hour i am worried as i do not know what is happening . why am i having diarrhea pain and discharge. do i have some infection ? Pid? sepsis ? pls help
Posted Fri, 26 Apr 2013 in Abortion and Stillbirth
Answered by Dr. Rakhi Tayal 10 minutes later

Thanks for posting your query.

Based on your description, I feel the pain in the lower abdomen followed by diarrhea is likely to be related to an intestinal colic due to an intestinal infection. And the mild stringy discharge from the vaginai s likely to be due to the intestinal cramps causing the uterine contractions. These symptoms do not suggest Pelvic Inflammatory Disease (PID) or sepsis.

Most commonly the infection is due to Rotavirus which normally clears up on its own.

Do take a bland diet, with no milk, black tea with lemon, and curd rice/khichdi with curd, and ripe bananas for a couple of days. Drink plenty of fluids to avoid dehydration.

Get your stool examined and if it indicates infection or you are not better in two days, see your doctor for a course of antibiotics. Antidiarrheal drugs such as loperamide can be useful if there diarrhea episodes are many and severe.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Had medical abortion done. Why am I having diarrhea, abdominal pain and vaginal discharge? 4 hours later
thankyou doctor for your reply , so does it mean its nothing related to medical abortion right. is there anything to worry or do i have to see the doctor ?
Answered by Dr. Rakhi Tayal 1 hour later

Thanks for writing again.

The symptoms you have are not related to the abortion. The symptoms are likely to subside with good supportive treatment.

In case the pain and vomiting persists for more than two days then do consult a physician for proper antibiotics.

Hope my answer is helpful.
Do accept my answer in case there are no further queries.

Above answer was peer-reviewed by
Follow-up: Had medical abortion done. Why am I having diarrhea, abdominal pain and vaginal discharge? 36 hours later
you have been very helpful, i went to my doctor today and she did the trans vaginal scan and its normal with tri layered endo.and told me to hav buscopan. i am glad ur adviced helped me alot my diarrhea has also stoped on its own. now my concern is after i left clinic i realised the doctor had not put cover/condom on to the trans vaginal scan probe there was no outer cover .. is it possible that i may get a infection later on ? or is it safe . im jus worried about that
Answered by Dr. Rakhi Tayal 5 hours later
The probe is thoroughly cleaned with spirit after every use and usually a condom is used to protect the probe. There is no need to worry. An infection is unlikely.
I am glad I could help.
You can consult me again directly through my profile URL
Please accept my answer in case there are no further queries and recommend our services to your friends too if you have found it helpful.
I wish you the very best in whatever you do.
Warm regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor